MAUDE Adverse Event Report: TERUMO CORPORATION - KOFU SURFLASH I.V. CATHETER

TERUMO CORPORATION - KOFU SURFLASH I.V. CATHETER
Model Number N/A
Medical Device Problem Codes Material Deformation (2976); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code Vasculitis (2004)
Date of Event 09/08/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Expiration date: oct/2025, implanted date - device was not implanted, explanted date - device was not explanted, device manufacture date: 11/17/20-11/20/20.(b)(4).One (1) terumo surflash i.V.Catheter was returned for investigation.When we microscopically checked one (1) provided actual sample, the catheter tip was confirmed to be partially deformed as everted.When we microscopically checked the needle tips of our retention samples (5pcs) with the reported lot number, no defective product, such as everted tip, deformation or burrs in the inner needle tubes and catheters, which may have adversely contributed to degrade the insertion performance, were noted.Next, polyethylene sheet with 50-micron thickness and unused samples were prepared to check penetration resistance and measured.Following values were observed within our specified internal standard, penetration resistance of inner needle tip: average 10.4gf (9.0gf.-12.6gf), penetration resistance of catheter tip: average 27.7gf (25.5gf-29.5gf).The concerned product was continuously produced by fully automated machine.The tip of every assembly is being checked by special digital camera after inner needle and catheter are assembled.In case of any defects, such as tip-deformation, everted catheter or catheter tip occlusion occurred when assembled, the catheter will be found punctured by the inner needle, and therefore those defects will be detected.Consequently, the system will automatically segregate them from the line and reject.The manufacture inspection records of the reported lot were reviewed.As a result, no defective properties in the inspection machine and automatic reject system were recorded.The results of the quality inspection, which is conducted per lot number, recorded no defective product, which had deformation in catheter tip.Furthermore, no similar incidents were reported from other facilities.The manufacture inspection records were thoroughly checked with focusing on the possibility that a defect may have occurred at during our manufacture process.However, we were not able to identify the specific root cause since no irregularities were found.Relevant ifu reference: "do not attempt to re-insert a partially or a completely withdrawn needle." (b)(4).
 
Event or Problem Description
The user facility reported that after puncture with the catheter involved, the catheter was inserted in the patient's arm and resistance was generated.Phlebitis occurred in the area and the catheter was removed.The nurse examined the affected device and observed a damage in the distal part of the catheter.The event occurred intra-operative.The patient developed phlebitis in the punctured area.A new catheter was used, and the puncture procedure was performed in the other arm.The patient was in stable condition.

Brand Name
SURFLASH I.V. CATHETER
Common Device Name
SURFLASH I.V. CATHETER
Manufacturer (Section D)
TERUMO CORPORATION - KOFU
1727-1, tsuiji-arai
showa-cho
nakakoma-gun, yamanashi 409-3 853
JA  409-3853
Manufacturer (Section G)
TERUMO CORPORATION - KOFU
reg. no. 9681835
1727-1, tsuiji-arai, showa-cho
nakakoma-gun, yamanashi 409-3 853
JA   409-3853
Manufacturer Contact
gina digioia
reg. no. 2243441
2101 cottontail ln.
somerset, NJ 08873
6402040886
MDR Report Key15594111
Report Number9681835-2022-00029
Device Sequence Number14007027
Product Code FOZ
UDI-Device Identifier34987350747519
UDI-Public34987350747519
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
K991406
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 10/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberSR*FF1832
Device Lot Number201116E
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/20/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/14/2022
Initial Report FDA Received Date10/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age18 YR
Patient SexUnknown
Patient Weight49 KG